Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Kansas City, MO

April 20, 2025Bates County, Henry County, Missouri

NWS Kansas City, MO issued this flash flood warning at Apr 20, 2025, 1:41 PM CDT for Bates County, Henry County, Missouri. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2025, 1:41 PM CDT (18:41 UTC)
Expired
Apr 20, 2025, 7:00 PM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Bates County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 2:31 PM CDTFLASH FLOOD3 Nne Rich Hill, MOCounty Road 105 flooded and impassable near the Old Town turn-off.
Apr 20, 3:30 PM CDTFLASH FLOOD1 Ssw Urich, MOSeveral roads flooded in the Creighton and Urich areas. Report via social media.
Apr 20, 4:06 PM CDTFLASH FLOOD1 S Rich Hill, MOFourth Street closed south of Haw Street from flash flooding.
Apr 20, 4:19 PM CDTFLASH FLOOD5 Wnw Rockville, MOWater rescue and stranded vehicle on Route B. Time based on social media post.
Apr 20, 4:37 PM CDTFLASH FLOOD2 Nw Calhoun, MORoute J flooded northwest of Calhoun. Report via social media.
Apr 20, 6:02 PM CDTFLASH FLOOD6 Wnw Rockville, MORoute B closed west of Route O from flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WGUS53 KEAX 201841
FFWEAX
MOC013-083-210000-
/O.NEW.KEAX.FF.W.0001.250420T1841Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
141 PM CDT Sun Apr 20 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Bates County in west central Missouri...
  Henry County in west central Missouri...

* Until 700 PM CDT.

* At 141 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clinton, Butler, Windsor, Adrian, Rich Hill, Urich, Calhoun, 
  Deepwater, Montrose, Coal, Rockville, Foster, Brownington, 
  Tightwad, Passaic, Ballard, La Due and Hartwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
      3821 9352 3822 9356 3820 9356 3821 9405
      3803 9406 3806 9413 3804 9420 3805 9420
      3803 9423 3803 9424 3805 9423 3806 9453
      3843 9451

FLASH FLOOD...RADAR INDICATED

$$

CMS
3 follow-up statements
141 
WGUS73 KEAX 202013
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
313 PM CDT Sun Apr 20 2025

MOC013-083-210000-
/O.CON.KEAX.FF.W.0001.000000T0000Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-Henry MO-
313 PM CDT Sun Apr 20 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING 
FOR BATES AND HENRY COUNTIES...

At 313 PM CDT, local law enforcement reported flash flooding across 
the warned area. Several roads are closed in Bates and Henry 
counties. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clinton, Butler, Windsor, Adrian, Rich Hill, Urich, Calhoun, 
  Deepwater, Montrose, Coal, Rockville, Foster, Brownington, 
  Tightwad, Passaic, Ballard, La Due and Hartwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
      3821 9352 3822 9356 3820 9356 3821 9405
      3803 9406 3806 9413 3804 9420 3805 9420
      3803 9423 3803 9424 3805 9423 3806 9453
      3843 9451

FLASH FLOOD...OBSERVED

$$

CMS
108 
WGUS73 KEAX 202235
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
535 PM CDT Sun Apr 20 2025

MOC013-083-210000-
/O.CON.KEAX.FF.W.0001.000000T0000Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-Henry MO-
535 PM CDT Sun Apr 20 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING 
FOR BATES AND HENRY COUNTIES...

At 535 PM CDT, local law enforcement reported flash flooding across 
the warned area. Several roads are closed throughout Bates and Henry 
counties. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clinton, Butler, Windsor, Adrian, Rich Hill, Urich, Calhoun, 
  Deepwater, Montrose, Coal, Rockville, Foster, Brownington, 
  Tightwad, Passaic, Ballard, La Due and Hartwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
      3821 9352 3822 9356 3820 9356 3821 9405
      3803 9406 3806 9413 3804 9420 3805 9420
      3803 9423 3803 9424 3805 9423 3806 9453
      3843 9451

FLASH FLOOD...OBSERVED

$$

CMS
221 
WGUS73 KEAX 202357
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Sun Apr 20 2025

MOC013-083-210007-
/O.EXP.KEAX.FF.W.0001.000000T0000Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-Henry MO-
657 PM CDT Sun Apr 20 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR 
BATES AND HENRY COUNTIES...

A flood warning remains in effect for Bates and Henry counties until 
10 pm CDT. Several roads remain closed across the area. Continue to 
heed road closures.

&&

LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
      3821 9352 3822 9356 3820 9356 3821 9405
      3803 9406 3806 9413 3804 9420 3805 9420
      3803 9423 3803 9424 3805 9423 3806 9453
      3843 9451

$$

CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 12:28 PM CDT, 1 hour 13 minutes earlier. Its key messages:

  • * Rounds of showers and thunderstorms are expected across the region today. Expanded flood watch across central Missouri today. * Severe weather threat possible this afternoon. Mainly from areas along and southeast a line from Butler, Carrollton, Macon to Kirksville. Main threat is damaging wind, large hail, and also isolated tornado threat mainly from Linn County KS to Howard County MO. * Drier conditions develop on Monday into Tuesday before more unsettled pattern redevelops late week.
Area forecast discussion, Apr 20, 12:28 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1228 PM CDT Sun Apr 20 2025

.KEY MESSAGES...

* Rounds of showers and thunderstorms are expected across the
  region today. Expanded flood watch across central Missouri
  today.

* Severe weather threat possible this afternoon. Mainly from
  areas along and southeast a line from Butler, Carrollton,
  Macon to Kirksville. Main threat is damaging wind, large hail,
  and also isolated tornado threat mainly from Linn County KS
  to Howard County MO.

* Drier conditions develop on Monday into Tuesday before more
  unsettled pattern redevelops late week.

&&

.DISCUSSION...
Issued at 355 AM CDT Sun Apr 20 2025

Increasing isentropic lift leading to rain building from south to
north across the area this morning as strong area of low pressure
lifts from northern Texas toward the central US. Diffuse warm front
as of 08Z across northern Arkansas is expected to lift northward
this morning approaching the southern CWA border towards 15Z.
Increasing near surface moisture in the vicinity of the front could
lead to weak elevated instability (100-300 J/kg of elevated CAPE)
resulting in a renewed threat for showers and thunderstorms late
this morning. As low pressure pinwheels to the north, warm sector of
the low is expected to build into central Missouri with 60+ F degree
dewpoints south of the front. This will be the area to watch through
the afternoon hours to see whether a gap in the precipitation can
develop allowing instability to build in the atmosphere increasing
the severe weather threat. Strong speed and directional shear
leading to 50-60 knots of 0-6 km bulk shear. Model soundings suggest
a fairly shallow cap in place, so it may be difficult to build
substantial instability (500-1000 J/kg of CAPE), making the severe
threat conditional. If instability can develop, all severe weather
modes are possible as storms develop ahead of cold front moving east
through the afternoon hours.  CAMs have suggest storms may try to
organize into a linear mode along this feature, with the potential
for isolated to scattered clusters ahead of the line. 0-1 km SRH
along this feature could vary from 150-250 m2/s2, suggesting
organized rotation with ample instability.

CAMs (especially the HRRR) have also trended wetter along and east
of a line from Clinton to Kirksville. Have expanded the flood watch
through 00Z this evening to include a larger portion of central
Missouri east of the KC metro.

Precipitation is expected to come to an end across the region this
evening leading to drier conditions on Monday as strong low lifts
into the western Great Lakes region; however, a second but much
weaker low is expected to develop across the Northern Plains as an
open wave trough moves across the Dakotas. This feature looks to
remain largely to the north, but phased short waves farther south
move east in zonal flow potentially generating thunderstorms across
Kansas building east into the region Tuesday night/Wednesday
morning.

Additional storm chances are possible late week, but have not spent
much time on the extended with active weather in the short term.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1220 PM CDT Sun Apr 20 2025

MVFR and IFR ceilings expected through the afternoon
the next round of showers and thunderstorms continues to move
northeast through central portions of the CWA. The next round of
storms after 19z will have the potential of producing strong wind
gusts, especially east and southeast of the KC metro area and TAF
sites. Further south and east from Linn County KS to Howard
County MO, there is stronger storms with potential for tornadoes
and wind. Precipitation is expected to remain into eastern MO
and IA through 00z. Skies are expected to gradually clear from
west to east late Sunday night into Monday morning, expect those
gusty winds to linger in through the night to 09-11z.

&&

.HYDROLOGY...
Issued at 403 AM CDT Sun Apr 20 2025

Excessive rainfall of 1-4+ inches with locally higher amounts
may lead to both flash flooding and river flooding today. The
greatest concern for flash flooding is through the afternoon
hours today, when 1-3+ inches are possible. The area of
greatest concern is east of a line from Clinton to Moberly.
River flooding is possible along the South Grand, Petite Saline,
Lamine, and Big Creek, as well as larger basins like the
Blackwater and the Marias Des Cygnes.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 PM CDT this evening for MOZ032-033-038>040-
     044>046-053-054.
KS...Flood Watch until 7 PM CDT this evening for KSZ060.

&&

DISCUSSION...BT
AVIATION...WFO EAX
HYDROLOGY...CDB
Hazardous weather outlook, Apr 20, 4:16 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
416 AM CDT Sun Apr 20 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-210930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
416 AM CDT Sun Apr 20 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Heavy rainfall is expected today, especially along and east of a line
from Clinton to Moberly Missouri where two to four inches of rain is
possible. The heavy rainfall may lead to flash and river flooding.
There is also a threat for severe weather this afternoon mainly east
of I-35. Large hail, damaging wind gusts and a tornado or two are
possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

River flooding is expected to continue into first half of this week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 20, 11:41 AM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1141 AM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     Flood            Blairstown              38.55N 93.97W
04/20/2025                   Henry              MO   Dept of Highways

            Route N in the Blairstown area closed from
            flooding.

&&

CMS
Local storm report, Apr 20, 12:08 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1208 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     Flood            5 S Concordia           38.91N 93.57W
04/20/2025                   Johnson            MO   Public

            State Highway 23 closed from flooding on the
            Blackwater River.

&&

CMS
Local storm report, Apr 20, 12:09 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1209 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     Flood            5 W Montrose            38.26N 94.07W
04/20/2025                   Henry              MO   Dept of Highways

            Route H closed near the Bates/Henry county
            border from flooding.

&&

CMS
Local storm report, Apr 20, 12:12 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1212 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     Flood            7 E Fayetteville        38.87N 93.62W
04/20/2025                   Johnson            MO   Public

            Route E closed near the Blackwater River
            from flooding.

&&

CMS
Special weather statement, Apr 20, 1:34 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
134 PM CDT Sun Apr 20 2025

MOZ044-054-201900-
Johnson MO-Henry MO-
134 PM CDT Sun Apr 20 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HENRY AND SOUTH CENTRAL
JOHNSON COUNTIES THROUGH 200 PM CDT...

At 134 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Urich to 8 miles northwest of Deepwater to
near Montrose. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Urich, Leeton, Post Oak, Hartwell, Clinton, La Due, Deepwater, and
Truman Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for west central
Missouri.

&&

LAT...LON 3870 9368 3828 9367 3823 9396 3845 9402
TIME...MOT...LOC 1834Z 215DEG 38KT 3841 9392 3832 9392 3823 9391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Krull

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:36 AM CDTRiver Flood WarningEAXCass, Henry, Johnson62 hr
Apr 20, 1:49 AM CDTRiver Flood WarningEAXBates, Cass, Henry54 hr
Apr 20, 2:06 AM CDTRiver Flood WarningEAXCooper, Saline7 days
Apr 20, 2:06 AM CDTRiver Flood WarningEAXCooper57 hr
Apr 20, 2:06 AM CDTRiver Flood WarningEAXJohnson, Pettis63 hr
Apr 20, 2:06 AM CDTRiver Flood WarningEAXCooper46 hr
Apr 20, 7:58 AM CDTRiver Flood WarningEAXHoward27 hr
Apr 20, 8:02 AM CDTRiver Flood WarningEAXCarroll29 hr
Apr 20, 8:04 AM CDTRiver Flood WarningEAXBates56 hr
Apr 20, 12:28 PM CDTAreal Flood WarningEAXBates, Henry9 hr
Apr 20, 1:34 PM CDTSpecial Weather StatementEAXHenry26 min
Apr 20, 2:30 PM CDTFlash Flood WarningEAXHenry, Johnson, Lafayette, Pettis, Saline6 hr
Apr 20, 2:48 PM CDTSevere Thunderstorm WarningEAXBates, Henry57 min
Apr 20, 3:01 PM CDTSpecial Weather StatementEAXMacon29 min
Apr 20, 3:14 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Macon, Randolph46 min
Apr 20, 3:43 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis47 min
Apr 20, 4:03 PM CDTAreal Flood WarningEAXBates, Cass, Johnson6 hr
Apr 20, 4:09 PM CDTSpecial Weather StatementEAXAdair21 min
Apr 20, 4:10 PM CDTFlash Flood WarningEAXCooper, Howard, Pettis, Saline4 hr
Apr 20, 4:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCooper, Pettis63 min
Apr 20, 4:37 PM CDTTornado WarningEAXCooper23 min
Apr 20, 4:49 PM CDTAreal Flood WarningEAXLafayette, Saline5 hr
Apr 20, 5:02 PM CDTSevere Thunderstorm WarningEAXHoward29 min
Apr 20, 5:14 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph34 min
Apr 20, 5:59 PM CDTAreal Flood WarningEAXChariton, Howard, Macon, Randolph, Saline6 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.